My dog was spray by a skunk two weeks ago and a couple of days after that his skin in the areas (face, fron legs and neck) that the skunk spary him start to turn red, losing hear and have crusts, but is not itchi. DO you think this could be cause by the skunk spray or it could be something more seriuos? He is a 6 years old Great Dane, what type of medicine or treatment I can give him in order to make his skin look better?
The redness and hairloss may have initially been due to skin irritation caused by the skunk spray, but I am also concerned about a secondary bacterial skin infection which may be causing continued symptoms 2 weeks later. I would recommend having him examined by your veterinarian to determine if antibiotics are needed.
Kimberly Coyner, DVM DACVD
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.